Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral load spike 3 weeks after stopping Maraviroc
Mar 16, 2013

Hello, I have been on a regimen of Truvata, Isentress, and Selzentry. I recently convinced my doctor to drop the Selzentry since no drastic CD4 increases were seen, as later studies confirmed. However, after getting my viral load tested 3 weeks after stopping Selzentry, it is no longer undetectable, but has gone up to 96. What should I do? If I had some type of resistance to Truvata or Isentress that was masked by the Selzentry, I'm afraid that by waiting I could end up with resistance to both Isentress and one or more ingredients in Truvata. Do you recommend a viral load retest sooner than my scheduled retest in six weeks, and if so, how soon? Thanks for your help.

Response from Dr. Young

Hello and thanks for posting.

A single viral load of 96 could be the result of many things- including anything that causes activation of the immune system, like a cold, sinus infection, cold sore, or recent vaccination. An occasional lab error also will result in low-level detectability (especially with today's ultrasensitive tests). Of course, this 96 could be an early harbinger of treatment breakthrough, but I'd rather doubt it.

Either way, a repeat viral load test would be a reasonable way to check- there's no specific timeline for doing this, other than probably not to do the test too soon (particularly if there's any concern with that immune activation/infection thing). Usually I will offer a repeat test in 2-6 weeks.

I hope that helps, and let us know how things turn out. BY



Previous
Late Dose on Complera
Next
Is my second regimen not working also?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement